Alert archive / Iowa / Flash Flood Watches in 2008
Flash Flood Watch 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jul 29, 2008, 3:06 PM CDT for Lee County, Van Buren County, Iowa; Hancock County, McDonough County, Illinois; Clark County, Scotland County, Missouri. It took effect at Jul 29, 2008, 4:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2008, 3:06 PM CDT (20:06 UTC)
- In effect from
- Jul 29, 2008, 4:00 PM CDT
- Expired
- Jul 30, 2008, 3:36 AM CDT
- In force
- 12 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
Counties Lee County, IA, Van Buren County, IA, Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 3:01 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 29, 3:01 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT TUE JUL 29 2008
.SYNOPSIS...
MOISTURE FROM TROPICAL CYCLONE DOLLY WILL MOVE ACROSS THE MIDWEST
TONIGHT AND WEDNESDAY BRINGING ANOTHER ROUND OF RAIN TO THE AREA.
HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL BUILD INTO THE REGION THE
SECOND HALF OF THE WEEK BRINGING MUCH WARMER TEMPERATURES TO THE
AREA.
&&
.SHORT TERM...TONIGHT AND WEDNESDAY...
THE REMNANTS OF DOLLY WILL INTERACT WITH A NEAR TROPICAL ATMOSPHERE
ACROSS THE REGION TO PRODUCE ANOTHER ROUND OF RAIN FOR THE AREA.
INTERNAL SIGNALS FROM THE MODELS POINT TO THE SOUTH THIRD HAVING THE
BEST CHANCES FOR THE MORE WIDESPREAD RAINFALL. QUESTION THEN TURNS
TO WHETHER ANY HEADLINES ARE NEEDED. ONLY A SMALL PORTION OF THE
CWFA HAS SEEN HEAVY RAINFALL RECENTLY. 1 HR FFG VALUES ARE AROUND
1.3 INCHES FOR PART OF THE AREA AND QUICKLY RISE TO 1.8 INCHES OR
MORE FOR THE REMAINDER OF THE EXTREME SOUTH. TAKING THIS INTO
ACCOUNT ALONG WITH RADAR TRENDS WILL RAISE A WATCH FOR THE EXTREME
SOUTHERN PART OF THE CWFA.
PRECIP ASSOCIATED WITH THE REMNANTS OF DOLLY TO EXIT THE AREA
WEDNESDAY MORNING. MAY OR MAY NOT SEE REDEVELOPMENT WEDNESDAY
AFTERNOON. CLOUD COVER AND HEATING WILL BE THE KEY TO ANY
REDEVELOPMENT. REALLY DO NOT SEE ANY TRIGGER ALOFT TO HELP GET AFTER
CONVECTION GOING ATTM. ...08...
.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
...WARMEST TEMPERATURES OF THE SUMMER EXPECTED THIS WEEKEND MAIN
ISSUE WITH RISK OF STORMS THURSDAY NIGHT AND FRIDAY AND AGAIN MONDAY
INTO TUESDAY...
ANALYSIS AND VERIFICATION OF SOLUTIONS ARE AVERAGE WITH CONVECTIVE
FEEDBACK PROBLEMS WITH REMAINS OF ENERGY FROM DOLLY PROVIDING SOME
HINDRANCE INTO LATE WEEK. LARGE SCALE FORCING SUGGEST UKMET AND HI-
RES ECMWF BEST WITH GFS CLOSE SECOND. THUS USED INPUTS FROM THESE
THREE FOR THIS FORECAST. THE NAM-WRF SHOWING RADIATIVE FEEDBACK
ISSUES TO LIMIT USE ATTM.
WEDNESDAY NIGHT THROUGH FRIDAY...NW FLOW ALOFT WITH UPPER JET CLOSE
ENOUGH THAT COMBINED WITH SURFACE BOUNDARY NEARBY SUPPORTING LATE PM
AND OVERNIGHT MCS/S/ SYSTEMS TO FIRE IN NORTH PLAINS AND MOVE SE INTO
AT LEAST NE SECTIONS OF FORECAST AREA. VARIOUS THERMODYNAMIC
PARAMETERS COMBINED WITH LOCAL TOOLS AND TECHNIQUES SUGGEST AT LEAST
ONE OR TWO MODERATE TO POSSIBLY STRONG TO SEVERE MCS/S/. HAVE ADDED
POPS NE WITH AMOUNTS AND COVERAGE IF TRENDS SUPPORTED WILL NEED TO
UP POPS AND AMOUNTS OF QPF NEXT 24 HOURS WITH TIMING STILL UNCERTAIN
DUE TO VARIABLE NATURE OF SUMMERTIME NW FLOW EVENTS. TEMPERATURES
HAVE UPPED A FEW DEGREES TO SUPPORT RISK OF BOWING SEGMENTS WITH COOL
POOL AND SHEAR PROFILES FOR STRONG TO SEVERE STORMS WITH WIND PRIMARY
THREAT. HIGHS 85F TO 90F WITH MINIMUMS OF 65F TO 70F AS HOT AND MUGGY
CONDITIONS DEVELOP.
FRIDAY NIGHT THROUGH SUNDAY...UPPED MAX TEMPERATURES INTO LOWER 90S
WITH LOWS MAINLY IN THE LOWER 70S WITH HEAT INDICES TO APPROACH NEAR
HEAT ADVISORY CRITERIA FOR LATER SHIFTS TO CLOSER ASSESS NEXT FEW
DAYS. SINCE WEVE ONLY HAD A FEW DAYS AT OR ABOVE 90F AT MOST
LOCATIONS WITH DRY WEATHER TO PREVAIL AS UPPER HIGH SETTLES NEARBY.
SUNDAY NIGHT THROUGH TUESDAY...UPPED POPS TO MAINLY CHANCE OVER
NORTH SECTIONS AND SLIGHT CHANCE SOUTH AS STRONG FRONT TO MOVE INTO
REGION WITH POTENTIAL FOR A WAVE TO IMPACT TIMING OF PRECIPITATION
AND FRONTAL ARRIVAL. LOCALLY HEAVY RAIN AMOUNTS AND SOME SEVERE
SUGGESTED ATTM FOR LATER SHIFTS TO CONSIDER. ONCE FRONT GOES BY...
ANALYSIS SUPPORTS AREA TEMPERATURES BY MID TO LATE NEXT WEEK WILL
RETURN TO BELOW NORMAL TO NORMAL WITH MODEST HUMIDITY. ..NICHOLS..
&&
.AVIATION...
NEAR TROPICAL ATMOSPHERE WILL INTERACT WITH THE REMNANTS OF DOLLY TO
PRODUCE TSRA ACROSS THE AREA LATE THIS AFTERNOON THROUGH WEDNESDAY.
CONVECTION TO BE MAINLY SCATTERED EXCEPT AROUND THE KBRL AREA WHERE
MORE WIDESPREAD RAINFALL IS EXPECTED. VCTS IS BEING CARRIED IN ALL
TAFS THROUGH 30/03Z WITH THE EXCEPTION OF KBRL WHERE THE THREAT OF
TSRA WILL LINGER LONGER. FOR ANY TSRA THAT DIRECTLY AFFECTS A TAF
SITE...POTENTIAL THERE FOR CIGS AOB 2KFT AND VSBYS BLO 2SM. AFTER
30/06Z...POTENTIAL FOR 3-5SM BR. ...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR LEE-VAN BUREN.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR HANCOCK-
MCDONOUGH.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Jul 29, 4:23 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 423 AM CDT TUE JUL 29 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 423 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS ALONG AND NORTH OF HIGHWAY 20 THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT MOVING ACROSS THE OUTLOOK AREA THIS EVENING. THE STRONGEST STORMS WILL BE NORTH OF THE OUTLOOK AREA...BUT THERE IS A RISK OF STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ALONG AND NORTH OF HIGHWAY 20 THIS AFTERNOON AND EVENING. SOUTH OF HIGHWAY 20 THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO APPROACH SEVERE LIMITS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...MAINLY SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT EXPECTED...BUT SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL SOUTH OF HIGHWAY 34. SUNDAY NIGHT THROUGH MONDAY NIGHT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING ALONG AND NORTH OF HIGHWAY 20. LE/DLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:27 PM CDT | Flash Flood Warning | DVN | Lee | 6 hr |
| Jul 29, 4:22 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 53 min |
| Jul 29, 6:08 PM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 25 min |
| Jul 29, 5:28 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 62 min |
| Jul 29, 5:42 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 44 min |
| Jul 29, 6:43 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Rock Island, Whiteside | 37 min |
Nearby
Flash Flood Watches in Iowa, 2008Flash Flood Watches in Illinois, 2008Flash Flood Watches in Missouri, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.